MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK PERIPHERAL ORBITAL ATHERECTOMY SYSTEM, EXCHANGEABLE; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK PERIPHERAL ORBITAL ATHERECTOMY SYSTEM, EXCHANGEABLE; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-CART-125MIC145
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Analysis of the reported device is in progress.A supplemental report will be submitted when the device analysis is completed.(b)(4).
 
Event or Problem Description
Vessel spasm was observed on imaging during a procedure in which a diamondback peripheral orbital atherectomy device was used.The spasm resolved without intervention by the conclusion of the procedure.
 
Additional Manufacturer Narrative
Device analysis conclusion: the cartridge was received without the oad handle for analysis.There was no visible damage on the cartridge.When functionally tested, the cartridge operated as intended.At the conclusion of the failure analysis investigation the reported vessel spasm could not be confirmed.The cause of the reported vessel spasm is unknown.Per the opinion of the physician, the spasm may have been caused by a combination of factors and not just by use of the oad.The diamondback 360® peripheral orbital atherectomy system exchangeable series instructions for use manual states that vessel spasm is a possible adverse event which can occur with use of the system.Csi id: (b)(4).
 
Additional Manufacturer Narrative
Corrected data: b4 (initial report had incorrect date.).

Brand Name
DIAMONDBACK PERIPHERAL ORBITAL ATHERECTOMY SYSTEM, EXCHANGEABLE
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul, mn
MDR Report Key10121072
Report Number3004742232-2020-00159
Device Sequence Number2153263
Product Code MCW
UDI-Device Identifier10852528005923
UDI-Public(01)10852528005923(17)210630(10)274880
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model NumberDBP-CART-125MIC145
Device Catalogue Number7-10031-01
Device Lot Number274880
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2020
Supplement Date Received by Manufacturer05/08/2020
06/05/2020
Initial Report FDA Received Date06/04/2020
Supplement Report FDA Received Date06/05/2020
06/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age50 YR